MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SEAL FOR LAPAROSCOPE TROCAR SLEEVE; VALVE SEAL

KARL STORZ SE & CO. KG SEAL FOR LAPAROSCOPE TROCAR SLEEVE; VALVE SEAL
Model Number 021299-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the single-use sterile valve seal was inserted into a laparoscopic trocar & cannula port as a surgical instrument for laparoscopic surgery.The scrub nurses found the valve seal was broken with a missing part after surgeons removed the cannula and returned it to the scrub nurses on the table.As the broken piece of the valve is missing.Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.
 
Additional Manufacturer Narrative
There have been returned 3 unused valve seals (sterile packed) of the same charge as the failed.The devices in question got discarded by the user.These three devices got unpacked and inspected for damages and/or material degradation and tested by a simulated use with 50 passages of an instrument through the valves.The provided unused products of the same batch didn't show any defects - even after 50 simulated penetrations - no final cause for the described failure can be determined.The most probable root cause is that a damaged instrument with a sharp edge passed the valve and damaged them during use.Internal vigilance reference number for this case is (b)(4).

Brand Name
SEAL FOR LAPAROSCOPE TROCAR SLEEVE
Common Device Name
VALVE SEAL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key15546133
Report Number9610617-2022-00286
Device Sequence Number6575807
Product Code GCJ
UDI-Device Identifier04048551400203
UDI-Public4048551400203
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K180977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number021299-10
Device Catalogue Number021299-10
Device Lot Number17/48/203
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown